PDA

View Full Version : Scopoderm TTS Patches



Gwen
29th November 2012, 15:52
Hi, I am sorry to say that John is worse today (his birthday!). He is very chesty but he does not have the strength to cough up the mucous. This is restricting his lung capacity and increasing his serious difficulties with breathing. One of our District Nurses has prescribed Scopoderm TTS Patches "to dry up his secretions". John is reluctant to try this drug as he is worried it will dry up his saliva and increase his difficulties with swallowing. He does not currently have great difficulty with excess salivation but he does have difficulty with swallowing. I mentioned this concern to the nurse and she suggested he try the Scopoderm Patch for 24 hours to see if it will help. John is reluctant to do this. I welcome any advice. Thanks.

Arthur
29th November 2012, 16:57
I tried these patches but found they made me lose what little balance I have! However, we are all different so why not try them for a bit,

Arthur

Joybells
29th November 2012, 19:27
Hi Gwen,
I'm so sorry John is having a bad day. I saw the Speech Therapist and MND clinic doctor today and they have written to my GP for medication for excess saliva - I don't know what it will be yet. I have great difficulty swallowing but I've agreed today to have a peg fitted so I can take liquids - I hate the liquid thickner. John could try bringing his chin down to his chest when swallowing, it does help. If John doesn't take enough liquid he could be open to bladder infections and/or dehydration. Best wishes to you both.

Joybells

michelle
29th November 2012, 20:28
Hi Gwen

Sorry Johns not having a good day but wish him happy birthday from me.

My mum was given hyocine patches. She was prescribed a full size patch at first. Within twenty four hours she was hallucinating and while her thin secretion dried up a little, the thicker mucus she had got worse which caused more problem than the saliva. We were advised to use half a patch, which we did, the hallucinations went away but the mucus problem persisted. The MND nurse suggested taking her off hyocine and giving her a med for the mucus which we did.
I if Johns saliva isn't a serious problem ask the nurse if you could start with half a patch first, then increase it if needs be. I used glycerin and lemon swabs to clean and moisten mums mouth and the lemon helps to freshen the mouth. The pink foam swabs are also useful to get rid of any thicker mucus in the mouth. Hope this helps.

Best wishes to you both

Michelle

Gwen
30th November 2012, 13:11
Thanks everyone for the advice. I think you are all amazing. Joybells, John didn't like the thickener he was originally prescribed (I can't tell you what we called it!). However, our Speech and Language Therapist gave us another one which is much better called Resource Thicken Up. It's made by Nestle. John says he can't taste it in drinks so he prefers it. Love and best wishes.

Irene
30th November 2012, 16:33
Hi Gwen,my husband,also a John ha sused the patches for a few years now.He couldnt wear them behind his ears as he was told to.They caused a rash and did thicken the mucus.We were told then to put one on the top of his arm.Works well now no rash and the secretions arent half as bad He hated the thicken too.Hope you manage to get things sorted for him Irene xx

Greemison
1st December 2012, 19:05
I get motionsick constantly due to a very poor balance. If I use one of the scopoderm travel sickness patches I can finally feel like a normal person when I'm on a plane. I have not been getting any side effects at all.
They're slightly expensive compared to the pills you can get, but works so much better, so it's worth the money in the end.

bakeit Forum